Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Hair loss following 2 i pills - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: Hair Loss
Answered by

General & Family Physician
Practicing since : 2009
Answered : 592 Questions

Doctor :   Hi
User :   Hello
Doctor :  
How can i help you?
User :   I have taken an ipill(levonorgestrel)
Doctor :  
User :   Im having severe hair loss..
User :   is this side effect od levonorgestrel
User :   is this side effect of levonorgestrel
User :   ??
Doctor :  
May i know your age?
User :   21
Doctor :  
Since when are you experiencing hair loss/
User :   about a month ago
User :   i have taken 2 pills in consecutive months
Doctor :  
I pill can some time trigger hair loss.
User :   but it is getting really severe
User :   i have having severe hair loss :(
User :   IS there any solution?
Doctor :   I will help you in this.
Doctor :  
Do you have ant other medical problems?
User :   few years back...i used to have prob with my menstrual cyle
Doctor :  
User :   but it was fine until i tool i-pill
User :   after i took ipill everything changed
User :   the cycle is not proper
Doctor :  
Do you have any skin allergies?
User :   no

User :   Hello Doctor..
User :   can you please help me with this situation
Doctor :   Have you consulted any gynaecologist for the irregular periods that you have?
User :   yes
User :   i took some medication before...
User :   and the cycles were all set fine...
User :   but as i said after taking i-pill
User :   again the irregularity started...
Doctor :   ok
Doctor :  
Did you have any hair loss before taking the i pill ?
User :   no..
Doctor :  
Approximately how much hair do you loose per day?
User :   will this be a long term problem for me?'
User :   about 200 strands...
Doctor :   The cause for your hair loss is PCod.
User :   wat is that?
Doctor :   The hormonal irregularities which was triggered because of the medicine.
Doctor :  
This will settle over a period.
Doctor :  
Approximately 2 months.
User :   The ipill was taken in the month of July
User :   the hair-fall started in end-august
User :   it is getting intense day by day
Doctor :   Let me rule out if you have any other cause.
User :   ok
User :   i started using mintop ...
Doctor :   Do you have dandruff problem too?
User :   no doctor..
Doctor :  
Any skin allergies?
User :   Nope.
Doctor :  
Did you recently have any fever or any other infection.
User :   yes..
User :   after taking ipill
Doctor :   Are you on any other medication
User :   i used to before ..for my cycle..
Doctor :   ok
Doctor :  
User :   i used to use trimolet
Doctor :   ok
Doctor :   The treatment plan that i would suggest to you are,
Doctor :  
! continue with mintop as you have started
User :   yes..but i dont want to get stucked with mintop ll my life...
Doctor :  
1. Take multivitamin,
User :   yes i have started using multi-vitamin..
Doctor :  
Which contain vitamin b complex and vit c
User :   can you please tell me--if hair loss is a normal side effect of ipill?
Doctor :  
3. Do not put any tight bands or clips to the hair.
Doctor :  
I pill can some time cause hair falls as i had mentioned earlier.
User :   and in general how long will it take to get things into normal condition ??
Doctor :  
But since you also have manstrual irregularities now,
Doctor :  
Polycystic ovarian disease cannot be ruled out.
User :   is there any medicine for that?
Doctor :   it has to be first evaluated.
Doctor :  
Tests on blood and abdominal scan is needed for the diagnosis.
User :   okay..
Doctor :  
I would recommend you those if your hair fall and menstrual problems do not improve.
Doctor :  
Onlp few people require treatment for PCOD.
User :   so i guess it is better to go with the tests...
Doctor :  
Since most of the times it is asyptomatic except for the menstrual problem.
User :   doctor, can i ask you some general questions about ipill ?
Doctor :   Ok
User :   well, how far is it safe to take an ipill?
Doctor :  
You can proceed.
User :   i mean in the sense of
User :   sideeffects,... long term effects
User :   future pregnancy effects
Doctor :  
I pill is relatively safe when compared to other Oral contraceptive medicine.
Doctor :  
since it is an emergency medicine
Doctor :  
and is used as one or two tablets on emergency
Doctor :  
the effects will not be for more than a month or 2
Doctor :  
Or at the maximum it can last for 3.
Doctor :  
It has no pregnancy related complication.
User :   okay thanks a lot!!..
Doctor :  
Is there any other query?
User :   so do i have 2 more sessions..where i can come back and ask questions?
Doctor :  
Doctor :  
You can
User :   okay..i think thats it i have for now..
Doctor :  
Thanks for consulting HealthcareMagic. Bye for now. Please refer your friends to our service.
User :   Sure. Thanks!
User :   bye!
Question is related to
Diseases and Conditions
Medical Procedures
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor